Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 14, NWS Austin/San Antonio, TX

April 15, 2010Kerr County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 15, 2010, 10:13 PM CDT for Kerr County, Texas. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2010, 10:13 PM CDT (03:13 UTC)
Expired
Apr 17, 2010, 4:00 AM CDT
In force
30 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

County Kerr County, TX

The radar

The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Hunt (HNTT2). The gauge peaked at 18.51 ft at Apr 15, 2010, 11:00 PM CDT.

actionminormoderate10152004/1604/1704/18
Action stage
10 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08165500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 15, 9:14 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 15, 9:14 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 PM CDT THU APR 15 2010

.UPDATE...
SATELLITE IMAGERY SHOWS ANOTHER WEAK SHORTWAVE APPROACHING THE
UPPER TROUGH FROM THE PECOS VALLEY TO THE RIO GRANDE VALLEY. PWS
HAVE DROPPED AT DEL RIO WHILE REMAIN HIGH ELSEWHERE SHIFTING AXIS
OF MOISTURE FURTHER EASTWARD THAN LAST NIGHT. WILL KEEP HIGH POPS
INTO THE OVERNIGHT WITH MENTION OF MODERATE TO LOCALLY HEAVY
RAINS. HAVE GONE ONLY SLIGHT CHANCE OF THUNDER AS EXPECT IT WILL
BE ISOLATED WITH LACK OF SOLAR HEATING. HAVE TWEAKED THE SENSIBLE
WEATHER GRIDS TO REFLECT ONGOING OBSERVATIONAL TRENDS. REMAINDER
OF SOUTH CENTRAL TEXAS FORECAST IS GENERALLY ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 630 PM CDT THU APR 15 2010/

DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.

AVIATION...
A CHANNEL DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTH CENTRAL
TEXAS THROUGH THIS TAF CYCLE. NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WILL DIMINISH IN AREAL COVERAGE OVERNIGHT WITH THE
LOSS OF DAYTIME HEATING. COVERAGE AND INTENSITY OF CONVECTION WILL
INCREASE DURING THE DAY ON FRIDAY THANKS ANOTHER WEAK S/W TRAVERSING
THE REGION AND DAYTIME HEATING. MVFR CONDITIONS WILL PREVAIL THIS
EVENING WITH IFR CONDITIONS IN AND AROUND THE STRONGER SHOWERS AND
THUNDERSTORMS. AS CONVECTIVE PCPN DIMINISHES CIGS WILL LOWER TO
IFR AFTER 09Z WITH BR/-DZ. CONDITIONS IMPROVE TO MVFR AFTER 15Z AS
CONVECTION INCREASES IN AREAL COVERAGE. EAST TO SOUTHEAST SFC WINDS
OF 10 TO 15 KTS WILL PREVAIL.

PREV DISCUSSION... /ISSUED 409 PM CDT THU APR 15 2010/

DISCUSSION...
BRIEF DISCUSSION TODAY DUE TO ONGOING WEATHER. THE SLOW MOVING MCS
IS WEAKENING...AND CONVECTION IS REFORMING/FOCUSING NEAR THE UPPER
LOW OVER THE TRANS-PECOS...VERY SIMILAR TO CORE FOCUSING IN A
TROPICAL SYSTEM. THUS EXPECT RAIN TO TAPER OFF OVER OUR AREA OVER
THE NEXT 4 HOURS. MOIST GULF FLOW AND PW AROUND 2 STANDARD
DEVIATIONS ABOVE NORMAL WILL BE ENOUGH TO MAINTAIN SCATTERED LIGHT
RAIN OVERNIGHT.

OTHERWISE...STRONG UPPER LEVEL DIFFLUENCE SEEN IN WATER VAPOR
IMAGERY WILL WANE AFTER TONIGHT...RETURNING SOUTH CENTRAL TEXAS TO
UNSEASONABLY COOL AND HUMID SURFACE CONDITIONS...WITH A
CONDITIONALLY UNSTABLE SUPPORTING MOSTLY AFTERNOON THROUGH EARLY
EVENING WEAK CONVECTION THROUGH SUNDAY. TOTAL QPF FOR THE NEXT
THREE DAYS WILL RANGE FROM 1/2 TO 2 INCHES...BUT IT WILL COME IN
1/4 TO 1/2 INCH SPURTS. THE GFS HAS A GOOD HANDLE ON THE SYNOPTIC
PATTERN...BUT TIMING MESOSCALE FORCING IS NEARLY IMPOSSIBLE BEYOND
THE NEXT 6-12 HOURS. IN SHORT...ANYONE PLANNING OUTDOOR
ACTIVITIES THIS WEEKEND SHOULD BE PREPARED FOR PERIODS OF LIGHT TO
MODERATE RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  72  61  72  56 /  60  80  60  60  40
AUSTIN BERGSTROM INTL AIRPORT  63  72  61  73  56 /  50  80  60  60  40
NEW BRAUNFELS MUNI AIRPORT     64  72  62  74  57 /  70  80  50  60  40
BURNET MUNI AIRPORT            61  68  59  70  54 /  90  80  60  50  40
DEL RIO INTL AIRPORT           63  74  62  77  58 /  70  40  40  40  30
GEORGETOWN MUNI AIRPORT        62  70  60  70  55 /  70  70  60  60  40
HONDO MUNI AIRPORT             66  75  62  76  57 /  80  70  40  50  40
SAN MARCOS MUNI AIRPORT        62  71  60  73  55 /  60  80  60  60  40
LA GRANGE - FAYETTE REGIONAL   64  71  62  74  58 /  30  60  60  60  30
SAN ANTONIO INTL AIRPORT       65  72  62  75  57 /  90  80  50  50  40
STINSON MUNI AIRPORT           66  72  64  76  58 /  90  80  50  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/13
Hazardous weather outlook, Apr 15, 7:30 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 AM CDT THU APR 15 2010

TXZ171>173-183>194-202>209-217>225-228-161230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
730 AM CDT THU APR 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN ACROSS SOUTH
CENTRAL TEXAS THROUGHOUT THE DAY. OVERNIGHT HEAVY RAIN WILL BE
FOCUSED TO THE RIO GRANDE PLAIN AND EDWARDS PLATEAU.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ORGANIZED THUNDERSTORMS FRIDAY AND INTO THE WEEKEND WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 15, 7:25 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
725 PM CDT THU APR 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     FLASH FLOOD      14 W TARPLEY            29.63N  99.52W
04/15/2010                   BANDERA            TX   LAW ENFORCEMENT

            HWY 470 CLOSED BETWEEN TARPLEY AND HWY187

&&

EVENT NUMBER EWX1000120

JPB
Local storm report, Apr 15, 7:40 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 PM CDT THU APR 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HEAVY RAIN       1 SE VANDERPOOL         29.72N  99.54W
04/15/2010  E5.00 INCH       BANDERA            TX   COCORAHS

            RAINFALL SINCE 730 AM BUT MOSTLY THIS AFTERNOON.
            SABINAL RIVER CROSSING FLOODED.

&&

EVENT NUMBER EWX1000121

JPB
Local storm report, Apr 15, 8:31 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
831 PM CDT THU APR 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     FLASH FLOOD      2 SSE VANDERPOOL        29.71N  99.54W
04/15/2010                   BANDERA            TX   LAW ENFORCEMENT

            HWY 187 SOUTH OF VANDERPOOL CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER EWX1000122

JPB
Local storm report, Apr 15, 9:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT THU APR 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      5 W HUNT                30.07N  99.42W
04/15/2010                   KERR               TX   FIRE DEPT/RESCUE

            HWY 1340 WEST OF HUNT UPPER GUADALUPE CLOSED FOR WATER
            OVER THE ROAD.

&&

EVENT NUMBER EWX1000123

JPB
Local storm report, Apr 15, 9:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 PM CDT THU APR 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     FLASH FLOOD      1 SW HUNT               30.06N  99.35W
04/15/2010                   KERR               TX   FIRE DEPT/RESCUE

            VEHICLE WASHED OFF HWY 39 JUST SOUTHWEST OF HUNT.

&&

EVENT NUMBER EWX1000124

JPB
Special weather statement, Apr 15, 9:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 PM CDT THU APR 15 2010

TXZ183-160345-
VAL VERDE-
956 PM CDT THU APR 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 1045 PM
CDT...

AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUNO TO OSMAN...AND
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LANGTRY...
  SHUMLA...
  BAKERS CROSSING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:41 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Apr 15, 7:57 PM CDTFlash Flood WarningEWXVal Verde3 hr
Apr 15, 9:06 PM CDTFlash Flood WarningEWXGillespie3 hr
Apr 15, 9:20 PM CDTRiver Flood WarningEWXFrio3 days
Apr 15, 10:20 PM CDTFlash Flood WarningEWXKerr100 min
Apr 16, 12:31 AM CDTRiver Flood WarningEWXBandera23 hr
Apr 16, 12:53 AM CDTAreal Flood AdvisoryEWXAtascosa3 hr
Apr 16, 12:55 AM CDTRiver Flood WarningEWXMedina5 hr
Apr 16, 1:25 AM CDTAreal Flood AdvisoryEWXVal Verde95 min
Apr 16, 1:39 AM CDTRiver Flood WarningEWXKerr7 hr
Apr 16, 2:16 AM CDTRiver Flood WarningEWXVal Verde34 hr
Apr 16, 2:16 AM CDTRiver Flood WarningEWXVal Verde41 hr
Apr 16, 3:38 AM CDTRiver Flood WarningEWXUvalde25 hr
Apr 16, 5:21 AM CDTAreal Flood AdvisoryEWXKarnes2 hr
Apr 16, 6:42 AM CDTRiver Flood WarningEWXKendall2 hr
Apr 16, 7:05 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde115 min
Apr 16, 7:34 AM CDTFlash Flood WarningEWXVal Verde116 min
Apr 16, 9:02 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde118 min
Apr 16, 9:32 AM CDTFlash Flood WarningEWXFrio3 hr
Apr 16, 9:52 AM CDTRiver Flood WarningEWXVal Verde29 hr
Apr 16, 11:04 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde116 min
Apr 16, 4:44 PM CDTAreal Flood AdvisoryEWXFayette, Lavaca106 min
Apr 16, 5:47 PM CDTAreal Flood AdvisoryEWXCaldwell51 min
Apr 16, 6:32 PM CDTFlash Flood WarningEWXCaldwell3 hr

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.